Citation: happylovegirl. "Not Worth It: An Experience with 5-HTP (exp42624)". Erowid.org. Aug 7, 2017. erowid.org/exp/42624
At about 8:30pm a friend and I decided to experiment with 5-HTP I'd picked up at the pharmacy awhile back. She was convinced it wouldn't do anything, I was expecting it something like my previous experiences with kava kava--relaxing, euphoric, and with an opportunity for some good sleep afterwards.
We had been drinking a little bit earlier in the evening with dinner, but I felt no more effect of the alcohol when we took the 5-HTP. We both took 500mg, which I thought was probably a lot, but she convinced me it wouldn't hurt!
Mild euphoria started to kick in about 45 minutes later for me... my friend agreed with some of the other reports that it was like coming up on MDMA, and I kind of expected that too but it's not how I would describe it. I simply felt very happy, and a little excited and hyper for about an hour. At approximately 10pm we did some nitrous, and then we both began to feel very sleepy. I ate a little, and by 11 I started to get ready for bed. After I ate I felt mildly nauseous, but I figured I'd just go to bed and sleep through it.
I layed down about 11:30, but I just couldn't get to sleep. Sleeplessness is not unusual for me, but I was expecting the 5-HTP to help, not hurt. I actually still felt sleepy, but I just layed awake in bed for a good two hours. By 1am I was feeling horribly nauseous. I eventually vomited, and instantly felt better, but it's nearly 4 now and I'm still waiting for sleep to come.
5-HTP was absolutely not worth it for me this time. I should have taken a smaller dose first, but the euphoria and excitement are so mild I'm unlikely to risk more nausea and insomnia to try it.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.